MAUDE Adverse Event Report: BIOMERIEUX, INC BACT/ALERT® 3D

BIOMERIEUX, INC BACT/ALERT® 3D
Model Number 200290
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal biomérieux investigation was performed and a root cause identified.The root cause for the false positive/negative results was that the customer was using fan plus media and the lis had not been updated to accommodate this media.The reason why the lis wasn't updated was due to the fact that the customer letters were sent far in advance of the customer upgrading to fan+ media.With any bottle running on the incorrect algorithm, there is a potential for incorrect results.Bactt/alert® 3d firmware release b.50 was launched in june 2016, and will help mitigate this issue by ensuring that the instrument is running on the correct algorithm based on the bottle id code.Mandatory action required (mar 3115) was issued on 20oct2016 that instructed the subs/distributors to send letters to the existing fan+ customers and also to any customers planning to begin testing with the fan plus media.
 
Event or Problem Description
A customer in (b)(6) notified biomérieux of a bact/alert® 3d instrument (udi# (b)(4)) that was processing bottles utilizing an incorrect bottle type, generic instead of fan plus.The bottle type is being sent from the customer's lis, which is not a biomérieux product.A review of the instrument back-up was performed by gcs.During this review, it was noted that the bottle was being scanned into the system by the user and was registering as the proper bottle type.Then the lis was transmitting the information and the bottle type was being overwritten with the generic bottle type.The customer was informed that for 17 bottles with negative results per the analysis, re-calculations were done and those bottles had a positive status.Again, the customer reported noticing some bottles not having correct types and indicated they manually corrected them.The customer reported coming across some false negative bottles and false positive bottles, but they were always monitoring their graphs and gram staining the suspicious bottles.If the result was false, they were re-incubating the bottle in the instrument.The customer also stated there were no complaints from physicians regarding inaccurate test results.The customer later reported the issue with the lis bottle type was resolved as the lis vendor performed changes to the hard coding.The bact/alert® system is operating as intended and configured.

Brand Name
BACT/ALERT® 3D
Common Device Name
BACT/ALERT® 3D
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key6428099
Report Number1950204-2017-00095
Device Sequence Number16294518
Product Code MDB
UDI-Device Identifier03573026047566
UDI-Public03573026047566
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K903505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number200290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1